MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I; GAS-MACHINE, ANESTHESIA
Model Number FLOW-I C40
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a difference between measured etco2 and paco2.There was no patient harm.Manufacture's reference #: (b)(4).
 
Event or Problem Description
Manufacture's reference #: (b)(4).
 
Additional Manufacturer Narrative
On-site investigation was performed by our field service engineer.The claimed issue was not reproduced during troubleshooting.According to received service report, no parts were replaced.The ventilator passed all functional and safety tests and was cleared for clinical use.The subject matter expert from manufacturer's site analyzed this case.The high co2 values for etco2 and paco2 indicates a mismatch in the ventilation/perfusion ratio in the lung.It usually happens when using too small tidal volumes, not compensating for dead space volume in heat and moisture exchanger (hme) leading to a larger shunt of pulmonary blood flow that does not take part in the alveolar gas exchange.The external dead space volume (volume of hme) added must be compensated by a corresponding increase in tidal volume.If instead the respiratory rate is increased, the gradient between etco2 and paco2 may be increased since a large part of the ventilation will only reach the physiological dead space compartment and thus not take part in the gas exchange.The root cause to the reported issue has not been determined.The correction of fields #h4 device manufacture date and #h8 usage of device was required.This is based on the internal evaluation.#h4 manufacture date: previous manufacture date: 09/08/2022.Corrected manufacture date: 08/31/2022.#h8 usage of device: previous usage of device: unknown.Corrected usage of device: reuse.

Brand Name
FLOW-I
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key16620947
Report Number8010042-2023-00638
Device Sequence Number7211497
Product Code BSZ
UDI-Device Identifier07325710010631
UDI-Public(01)07325710010631(11)220831
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLOW-I C40
Device Catalogue Number6888540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown